Alert archive / Vermont / River Flood Warnings in 2011
River Flood Warning 5, NWS Burlington, VT
NWS Burlington, VT issued this river flood warning at Apr 11, 2011, 6:41 PM EDT for Chittenden County, Vermont. It took effect at Apr 11, 2011, 7:31 PM EDT. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2011, 6:41 PM EDT (22:41 UTC)
- In effect from
- Apr 11, 2011, 7:31 PM EDT
- Expired
- Apr 13, 2011, 12:39 AM EDT
- In force
- 29 hr
- Issued by
- NWS Burlington, VT
- Flood severity
- Minor
County Chittenden County, VT
The radar
The Burlington radar (KCXX), 9 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Winooski River at Essex Junction (ESSV1). The gauge peaked at 17.24 ft at Apr 12, 2011, 12:00 PM EDT.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 15 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04290500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
818 WGUS41 KBTV 112241 FLWBTV BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 641 PM EDT MON APR 11 2011 ...THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN VERMONT... WINOOSKI RIVER AT ESSEX JUNCTION PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... IF YOU LIVE OR TRAVEL NEAR STREAMS AND RIVERS...SEEK HIGHER GROUND IMMEDIATELY AT FIRST SIGNS OF RISING WATER. OBEY ALL ROAD CLOSURE SIGNS...THEY ARE THERE FOR YOUR SAFETY. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED AREAS...MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. TURN AROUND, DON'T DROWN! STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR BY VISITING OUR WEB SITE AT: WEATHER.GOV. && VTC007-122241- /O.NEW.KBTV.FL.W.0005.110411T2331Z-110413T0107Z/ /ESSV1.1.ER.110411T2331Z.110412T0600Z.110412T1907Z.NO/ 641 PM EDT MON APR 11 2011 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * FLOOD WARNING FOR THE WINOOSKI RIVER AT ESSEX JUNCTION. * UNTIL TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 6:15 PM MONDAY THE STAGE WAS 14.5 FEET. * FLOOD STAGE IS 15.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY MONDAY EVENING AND CONTINUE TO RISE TO NEAR 15.5 FEET BY LATE MONDAY NIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY AFTERNOON. * IMPACT...AT 16.0 FEET...LOW LYING ROADS ALONG THE WINOOSKI WILL FLOOD...INCLUDING BRIDGE STREET IN RICHMOND...NORTH WILLISTON ROAD IN ESSEX...POOR FARM ROAD NEAR THE SOUTH BURLINGTON AND ESSEX TOWN LINE...AND PINE ISLAND ROAD IN COLCHESTER. THERE WILL BE WIDESPREAD FIELD FLOODING FROM JONESVILLE TO LAKE CHAMPLAIN. $$
3 follow-up statements
370 WGUS81 KBTV 121559 FLSBTV FLOOD STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1159 AM EDT TUE APR 12 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN VERMONT... WINOOSKI RIVER AT ESSEX JUNCTION PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... IF YOU LIVE OR TRAVEL NEAR STREAMS AND RIVERS...SEEK HIGHER GROUND IMMEDIATELY AT FIRST SIGNS OF RISING WATER. OBEY ALL ROAD CLOSURE SIGNS...THEY ARE THERE FOR YOUR SAFETY. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED AREAS...MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. TURN AROUND, DON'T DROWN! STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR BY VISITING OUR WEB SITE AT: WEATHER.GOV. && VTC007-130906- /O.EXT.KBTV.FL.W.0005.000000T0000Z-110413T0906Z/ /ESSV1.1.ER.110412T0021Z.110412T1800Z.110413T0306Z.NO/ 1159 AM EDT TUE APR 12 2011 THE FLOOD WARNING CONTINUES FOR THE WINOOSKI RIVER AT ESSEX JUNCTION. * AT 11:45 AM TUESDAY THE STAGE WAS 17.3 FEET. * FLOOD STAGE IS 15.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL REMAIN AROUND 17.3 FEET THROUGH THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY NIGHT. * IMPACT...AT 16.0 FEET...LOW LYING ROADS ALONG THE WINOOSKI WILL FLOOD... INCLUDING BRIDGE STREET IN RICHMOND...NORTH WILLISTON ROAD IN ESSEX... POOR FARM ROAD NEAR THE SOUTH BURLINGTON AND ESSEX TOWN LINE...AND PINE ISLAND ROAD IN COLCHESTER. THERE WILL BE WIDESPREAD FIELD FLOODING FROM JONESVILLE TO LAKE CHAMPLAIN. $$
922 WGUS81 KBTV 122202 FLSBTV FLOOD STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 602 PM EDT TUE APR 12 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN VERMONT... WINOOSKI RIVER AT ESSEX JUNCTION PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... IF YOU LIVE OR TRAVEL NEAR STREAMS AND RIVERS...SEEK HIGHER GROUND IMMEDIATELY AT FIRST SIGNS OF RISING WATER. OBEY ALL ROAD CLOSURE SIGNS...THEY ARE THERE FOR YOUR SAFETY. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED AREAS...MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. TURN AROUND, DON'T DROWN! STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR BY VISITING OUR WEB SITE AT: WEATHER.GOV. && VTC007-130928- /O.EXT.KBTV.FL.W.0005.000000T0000Z-110413T0928Z/ /ESSV1.1.ER.110412T0021Z.110412T1630Z.110413T0328Z.NO/ 602 PM EDT TUE APR 12 2011 THE FLOOD WARNING CONTINUES FOR THE WINOOSKI RIVER AT ESSEX JUNCTION. * AT 5:45 PM TUESDAY THE STAGE WAS 16.6 FEET. * FLOOD STAGE IS 15.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE AROUND MIDNIGHT WEDNESDAY. * IMPACT...AT 16.0 FEET...LOW LYING ROADS ALONG THE WINOOSKI WILL FLOOD...INCLUDING BRIDGE STREET IN RICHMOND...NORTH WILLISTON ROAD IN ESSEX...POOR FARM ROAD NEAR THE SOUTH BURLINGTON AND ESSEX TOWN LINE...AND PINE ISLAND ROAD IN COLCHESTER. THERE WILL BE WIDESPREAD FIELD FLOODING FROM JONESVILLE TO LAKE CHAMPLAIN. * ALTHOUGH FLOOD WATERS ARE EXPECTED TO RECEDE BELOW FLOOD STAGE OVERNIGHT...SOME ROADS MAY REMAIN CLOSED FOR WEDNESDAY MORNING/S COMMUTE. PLEASE OBEY ALL ROAD CLOSURE SIGNS. $$
364 WGUS81 KBTV 130439 FLSBTV FLOOD STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1239 AM EDT WED APR 13 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN VERMONT... WINOOSKI RIVER AT ESSEX JUNCTION PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... IF YOU LIVE OR TRAVEL NEAR STREAMS AND RIVERS...SEEK HIGHER GROUND IMMEDIATELY AT FIRST SIGNS OF RISING WATER. OBEY ALL ROAD CLOSURE SIGNS...THEY ARE THERE FOR YOUR SAFETY. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED AREAS...MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. TURN AROUND, DON'T DROWN! STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR BY VISITING OUR WEB SITE AT: WEATHER.GOV. && VTC007-130509- /O.CAN.KBTV.FL.W.0005.000000T0000Z-110413T0928Z/ /ESSV1.1.ER.110412T0021Z.110412T1630Z.110413T0323Z.NO/ 1239 AM EDT WED APR 13 2011 THE FLOOD WARNING IS CANCELLED FOR THE WINOOSKI RIVER AT ESSEX JUNCTION. * AT 12:15 AM WEDNESDAY THE STAGE WAS 14.7 FEET. * FLOOD STAGE IS 15.0 FEET. * FELL BELOW FLOOD STAGE AT 11:23 PM TUESDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 8.9 FEET BY THURSDAY MORNING. * IMPACT...SOME RESIDUAL HIGH WATER OR DEBRIS MAY REMAIN ON NORTH WILLISTON ROAD IN ESSEX...BRIDGE STREET IN RICHMOND...AND LOW LYING ROADS IN JONESVILLE. SOME IMPACT TO ROADS REMAINS POSSIBLE FOR THE MORNING COMMUTE...BUT WATER IMPACT SHOULD BE LESSENING AS THE LEVEL OF THE WINOOSKI RIVER CONTINUES TO STEADILY DECREASE. $$ BANACOS
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this river flood warning went out at Apr 11, 3:27 PM EDT, 3 hours 14 minutes earlier.
Area forecast discussion, Apr 11, 3:27 PM EDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 327 PM EDT MON APR 11 2011 .SYNOPSIS... A FRONT WILL MOVE THROUGH OVERNIGHT, BRINGING DRIER WEATHER TO THE NORTH COUNTRY FOR TUESDAY. HOWEVER IT WILL BE SHORT LASTING, AS LOW PRESSURE WILL MOVE UP ALONG THE EAST COAST EARLY WEDNESDAY, SPREADING RAIN ACROSS THE REGION. HIGH PRESSURE WILL BRING MOSTLY DRY AND SEASONAL TEMPERATURES THURSDAY AND FRIDAY. YET MORE RAIN IS EXPECTED FOR THE WEEKEND. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... AS OF 325 PM EDT MONDAY...FOR THE MOST PART THE REGION IS FREE OF PRECIPITATION -- EXCEPT A LONE THUNDERSTORM RACING INTO NORTHEAST VERMONT. HOWEVER, STILL SOME INSTABILITY OUT THERE AND A FRONT OFF TO OUR WEST, SO HAVE MAINTAINED THE CHANCE FOR SHOWERS/T-STORMS INTO EARLY EVENING. TEMPERATURES CONTINUE TO BE QUITE THE BATTLE. 70S ARE ACROSS MUCH OF NORTHERN NY, AND NOW FINALLY SHOOTING UP THE CHAMPLAIN VALLEY AND FAR SOUTHERN VERMONT. STILL THINK THE BTV AREA WILL TOP OUT ABOUT 70F, BUT DONT EXPECT THOSE TEMPERATURES TO GET INTO THE NORTHEAST KINGDOM. TEMPERATURES IN THE MID/UPPER 70S IN THE ST LAWRENCE VALLEY ARE PROMOTING SOME DEEPER MIXING AND THAT IS STARTING TO TAP INTO THE STRONGER WINDS ALOFT. SEE SOME GUSTS AROUND 40MPH AT THIS TIME, AND THAT SHOULD LAST A FEW HOURS. DONT THINK THEY'LL GET MUCH HIGHER, BUT WE'LL HAVE TO WATCH. DID NOTE A 57KT GUST AT ROCHESTER NY EARLIER THIS AFTERNOON WHERE IT WAS MUCH WARMER AND THE MIXING WAS MUCH DEEPER TO TAP EVEN STRONGER WINDS. THE COLD FRONT IS NOW PUSHING INTO EASTERN ONTARIO, JUST A BIT WEST OF OTTAWA. DONT SEE MUCH ON THE RADAR WITH IT, BUT HRRR AND LOCAL WRF MODELS DO INDICATE SCATTERED SHOWERS ARE STILL POSSIBLE UP THROUGH ABOUT 00Z (8PM). AS THIS FRONT MOVES THROUGH THIS EVENING, WINDS WILL TURN MORE SOUTHWEST/WEST. A SECONDARY FRONT WILL DROP DOWN LATE TONIGHT AND BRING ABOUT A SHIFT TO MORE NORTHWEST WINDS. NOT TREMENDOUSLY COLD BEHIND THE FRONT, SO OVERNIGHT LOWS SHOULD REMAIN ABOVE FREEZING NEARLY EVERYWHERE. THAT MEANS SNOWMELT WILL CONTINUE (SEE HYDRO SECTION FARTHER DOWN). STUCK WITH A MIX OF GUIDANCE FOR OVERNIGHT LOWS. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/... AS OF 325 PM EDT MONDAY...HIGH PRESSURE WILL BUILD IN DURING THE MORNING. STRONG SUBSIDENCE WILL GET RID OF ANY CLOUDS EARLY ON, SO IT SHOULD WORK OUT TO BE A SUNNY DAY. WENT SLIGHTLY ABOVE GUIDANCE FOR HIGH TEMPERATURES AS THE STRONG MID-APRIL SUN AND LOTS OF BARE GROUND SHOULD PUSH US INTO THE UPPER 50S TO LOW 60S. SOME PLACES IN NORTHEAST VERMONT MAY WELL BE WARMER TOMORROW THAN TODAY. LOOKS LIKE THE STRONG HEATING WILL PROMOTE DEEP MIXING DURING THE DAY, SO WE MAY SEE SOME WIND GUSTING UP TO 20MPH. BIGGEST THING THE MIXING WILL DO IS TO BRING DOWN DRIER AIR/LOW DEWPOINTS/LOW HUMIDITIES. HAVE RELATIVE HUMIDITY VALUES DROPPING INTO 20-30% RANGE, BUT IT MAY BE EVEN LOWER. LUCKILY ALL THE RECENT RAIN MEANS THAT THE GROUND AND LEAF LITTER IS WET, SO NOT MUCH CONCERN FOR FIRE WEATHER RELATED PROBLEMS. MODELS HAVE COME INTO GOOD AGREEMENT WITH A LOW PRESSURE AREA DEVELOPING LATE TOMORROW OFF THE MID-ATLANTIC COAST. THIS LOW SHOULD SLOWLY DRIFT NORTHWARD, SO BY THE END OF THE DAY WE'LL SEE INCREASING CLOUDS ACROSS SOUTHERN VERMONT. PRECIPITATION WILL PUSH RAPIDLY NORTHWARD DURING TUESDAY NIGHT, SO HAVE SHOWN THE RAPID PROGRESSION IN POPS. INITIALLY DRY AIR AT THE LOWER LEVELS OF THE ATMOSPHERE WILL ALLOW FOR EVAPORATIONAL COOLING DOWN TO WET BULB TEMPERATURES AS THE PRECIPIATION STARTS. THIS MEANS WE MAY HAVE SOME SNOW MIXING IN -- PRIMARILY AT HIGHER ELEVATIONS ABOVE 1200FT. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... AS OF 325 PM EDT MONDAY...MOST NOTICEABLE CHANGE TO THE EXTENDED FORECAST IS ON WEDNESDAY AS UPPER LOW NOW WANTS TO LIFT NORTH INTO NORTHERN NEW ENGLAND. THIS WILL RESULT IN ANOTHER PERIOD OF RAIN WEDNESDAY AND INTO THE FIRST PART OF WEDNESDAY NIGHT. HAVE INCREASED PRECIPITATION CHANCES INTO THE LIKELY TO CATEGORICAL RANGE. EVENTUALLY THIS SYSTEM LIFTS NORTHEAST AND DRIER AIR MOVES IN FOR THURSDAY AND FRIDAY. THE NEXT IN A SERIES OF UPPER LEVEL TROUGHS THAT WILL IMPACT THE AREA WILL COME ON SATURDAY AND SUNDAY WITH RAIN CHANCES INCREASING. THIS FEATURE EXITS THE AREA LATE SUNDAY NIGHT FOR A RETURN TO DRIER WEATHER ON MONDAY. WITH THE CLOUDS AND PRECIPITATION ON A FEW OF THE DAYS IN THE EXTENDED...OVERALL LOOKING AT TEMPERATURES AT OR SLIGHTLY BELOW SEASONAL NORMALS THROUGH MUCH OF THE PERIOD. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... THROUGH 18Z TUESDAY...MAINLY VFR THROUGH 18Z TUESDAY...HOWEVER SOME OTHER INTERESTING WEATHER. LONE SHOWER/THUNDERSTORM MOVING EAST OUT OF ESSEX COUNTY SHOULD ARRIVE KBTV 1830Z. OTHERWISE...SCATTERED RW/TRW TO RE-FORM THIS AFTERNOON ALONG AND AHEAD OF APPROACHING COLD FRONT. WENT MAINLY VCSH IN TAFS...AND WILL UPDATE AS SHOWERS FORM AND IMPACT TAF SITES. CIGS VIS DOWN TO MVFR IN ANY SHOWERS. OTHER FACTOR LATER THIS AFTERNOON/EVENING IS LOW LEVEL JET ALONG AND AHEAD OF FRONTAL PASSAGE. BEST CHANCE FOR STRONG WINDS MIXING DOWN IN CHAMPLAIN VALLEY WESTWARD...THEN JET DISSIPATES AS IT MOVES OVER THE VERMONT SIDE. CAN EXPECT GUSTS IN EXCESS OF 30KTS IN CHAMPLAIN VALLEY AND SAINT LAWRENCE VALLEY WHERE CHANNELING WILL ENHANCE WINDS. OUTLOOK 18Z TUESDAY THROUGH SATURDAY... TUESDAY AFTERNOON...VFR WITH NARROW RIDGE OF HIGH PRESSURE OVER THE NORTH COUNTRY. LIGHT WINDS. TUESDAY NIGHT/WEDNESDAY/WED EVENING...COASTAL LOW BRINGS PERIOD OF STRATIFORM RAIN...ESPECIALLY FROM THE CHAMPLAIN VALLEY EASTWARD. PERIODS OF MVFR CONDITIONS EXPECTED. THURSDAY AND FRIDAY...MAINLY VFR...BUT A WEAK COLD FRONT COULD BRING ISOLD/SCT -SHRA DURING THURSDAY AFTN. SATURDAY...LOW PRESSURE MOVING OUT OF GREAT LAKES WILL SPREAD WARM FRONTAL RAIN ACROSS THE REGION...WITH WIDESPREAD MVFR. && .HYDROLOGY... AS OF 325 PM EDT MONDAY...THE WARM TEMPERATURES OF THE LAST FEW DAYS AND ASSOCIATED SNOWMELT, COMBINED WITH RAINFALL AMOUNTS, WHICH HAVE BEEN OVER 1" IN THE PAST 24 HOURS IN SOME AREAS, HAVE RESULTED IN RAPID RISES ON MOST RIVERS. LAKE CHAMPLAIN IS ALSO NOW SEEING RISES, AND IT'S BECOMING QUITE POSSIBLE THAT IT TOO WILL RISE ABOVE FLOOD STAGE LATE WEDNESDAY OR THURSDAY. WILL MAINTAIN FLOOD WATCH FOR THE ENTIRE AREA AS WE STILL EXPECT MANY OF THE RIVERS TO CONTINUE TO RISE INTO THE EVENING HOURS. SNOWMELT WILL BE CONTINUING OVERNIGHT AS WELL AS TEMPERATURES WILL REMAIN ABOVE FREEZING. LUCKILY IT IS LOOKING LIKE NOT A LOT OF ADDITIONAL RAINFALL WILL HAPPEN OVERNIGHT, THOUGH MORE RAIN WILL FALL WEDNESDAY. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...FLOOD WATCH THROUGH TUESDAY MORNING FOR VTZ001>012-016>019. NY...FLOOD WATCH THROUGH TUESDAY MORNING FOR NYZ026>031-034-035-087. && SYNOPSIS...NASH NEAR TERM...NASH SHORT TERM...NASH LONG TERM...EVENSON AVIATION...HANSON HYDROLOGY...NASH
Hazardous weather outlook, Apr 11, 3:08 AM EDT, 15 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 308 AM EDT MON APR 11 2011 NYZ026>031-034-035-087-VTZ001>012-016>019-120715- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 308 AM EDT MON APR 11 2011 ...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. ADDITIONAL SHOWERS AND EMBEDDED THUNDERSTORMS ARE EXPECTED AS A CONVECTIVE CLUSTER MOVES EASTWARD FROM SOUTHEASTERN ONTARIO ACROSS NORTHERN NEW YORK AND CENTRAL AND NORTHERN VERMONT. THE ADDITIONAL RAINFALL COUPLED WITH HIGHER ELEVATION SNOW MELT AND RAINFALL EARLIER LAST NIGHT WILL RESULT IN SMALL STREAM FLOODING THIS MORNING. THE MAIN STEM RIVERS ARE ALSO BEING MONITORED THROUGH THE DAY MONDAY. IT APPEARS THE LAMOILLE RIVER MAY APPROACH BANKFULL TOWARD DAYBREAK. A COLD FRONT WILL BRING AN ADDITIONAL ROUND OF SHOWERS AND POSSIBLE THUNDERSTORMS DURING THE LATE AFTERNOON AND EVENING HOURS. A FEW OF THE STRONGER STORMS MAY CONTAIN GUSTY WINDS...AS WELL AS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 11, 4:01 PM EDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 401 PM EDT MON APR 11 2011 NYZ026-027-087-120000- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE- INCLUDING THE CITIES OF...MASSENA...MALONE...OGDENSBURG... POTSDAM...GOUVERNEUR 401 PM EDT MON APR 11 2011 ...STRONG WINDS ACROSS THE SAINT LAWRENCE VALLEY... STRONG SOUTHWESTERLY WINDS AHEAD OF A COLD FRONT...WILL CONTINUE THIS AFTERNOON AND INTO THE EARLY EVENING HOURS ACROSS THE SAINT LAWRENCE VALLEY OF NEW YORK. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH CAN BE EXPECTED...MAKING DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF YOU ARE TRAVELING IN THIS AREA THIS AFTERNOON. LAHIFF
Local storm report, Apr 11, 4:05 PM EDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
405 PM EDT MON APR 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 AM HAIL WESTVILLE CENTER 44.94N 74.40W
04/11/2011 E0.75 INCH FRANKLIN NY LAW ENFORCEMENT
911 DISPATCH
0715 AM HAIL HINESBURG 44.33N 73.11W
04/11/2011 E0.25 INCH CHITTENDEN VT PUBLIC
PUBLIC
0715 AM HAIL MORRISONVILLE 44.69N 73.56W
04/11/2011 E0.25 INCH CLINTON NY BROADCAST MEDIA
BROADCAST MEDIA
0800 AM HAIL MONTPELIER 44.27N 72.57W
04/11/2011 E0.25 INCH WASHINGTON VT PUBLIC
PUBLIC
0800 AM FLOOD ALTONA 44.89N 73.66W
04/11/2011 CLINTON NY EMERGENCY MNGR
WATER FLOWING MILITARY TURNPIKE ROUTE 190 NEAR DULEY
ROAD... EMERGENCY MNGR
0928 AM HAIL CROWN POINT CENTER 43.95N 73.43W
04/11/2011 E0.88 INCH ESSEX NY POST OFFICE
POST OFFICE
0930 AM HAIL 2 E WEST BRIDPORT 43.96N 73.37W
04/11/2011 E0.75 INCH ADDISON VT TRAINED SPOTTER
TRAINED SPOTTER
1240 PM FLOOD NORTH WILLISTON 44.47N 73.04W
04/11/2011 CHITTENDEN VT DEPT OF HIGHWAYS
NORTH WILLISTON RD CLOSED DUE TO FLOODING ON WINOOSKI
RIVER... DEPT OF HIGHWAYS
&&
EVENT NUMBER BTV1100006 BTV1100002 BTV1100003 BTV1100004 BTV1100005
BTV1100007 BTV1100008 BTV1100009
NFLocal storm report, Apr 11, 5:27 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BURLINGTON VT
527 PM EDT MON APR 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 AM HAIL WESTVILLE CENTER 44.94N 74.40W
04/11/2011 E0.75 INCH FRANKLIN NY LAW ENFORCEMENT
911 DISPATCH
0715 AM HAIL HINESBURG 44.33N 73.11W
04/11/2011 E0.25 INCH CHITTENDEN VT PUBLIC
PUBLIC
0715 AM HAIL MORRISONVILLE 44.69N 73.56W
04/11/2011 E0.25 INCH CLINTON NY BROADCAST MEDIA
BROADCAST MEDIA
0800 AM HAIL MONTPELIER 44.27N 72.57W
04/11/2011 E0.25 INCH WASHINGTON VT PUBLIC
PUBLIC
0800 AM FLOOD ALTONA 44.89N 73.66W
04/11/2011 CLINTON NY EMERGENCY MNGR
WATER FLOWING MILITARY TURNPIKE ROUTE 190 NEAR DULEY
ROAD... EMERGENCY MNGR
0928 AM HAIL CROWN POINT CENTER 43.95N 73.43W
04/11/2011 E0.88 INCH ESSEX NY POST OFFICE
POST OFFICE
0930 AM HAIL 2 E WEST BRIDPORT 43.96N 73.37W
04/11/2011 E0.75 INCH ADDISON VT TRAINED SPOTTER
TRAINED SPOTTER
1240 PM FLOOD NORTH WILLISTON 44.47N 73.04W
04/11/2011 CHITTENDEN VT DEPT OF HIGHWAYS
NORTH WILLISTON RD CLOSED DUE TO FLOODING ON WINOOSKI
RIVER... DEPT OF HIGHWAYS
0500 PM FLOOD ESSEX CENTER 44.51N 73.06W
04/11/2011 CHITTENDEN VT PUBLIC
ROUTE 128 IS CLOSED DUE TO HIGH WATER BETWEEN ESSEX AND
WESTFORD.
0520 PM FLOOD ENOSBURG CENTER 44.88N 72.76W
04/11/2011 FRANKLIN VT LAW ENFORCEMENT
STATE POLICE REPORT WATER OVER ONE LANE OF BOSTON POST
ROAD IN ENOSBURG.
&&
EVENSONLocal storm report, Apr 11, 5:50 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
550 PM EDT MON APR 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM FLOOD JONESVILLE 44.38N 72.94W
04/11/2011 CHITTENDEN VT PUBLIC
ROUTE 2 IS DOWN TO ONE LANE IN JONESVILLE DUE TO WATER
COVERING PART OF THE ROADWAY.
&&
LOCONTOLocal storm report, Apr 11, 6:02 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BURLINGTON VT
602 PM EDT MON APR 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 AM HAIL WESTVILLE CENTER 44.94N 74.40W
04/11/2011 E0.75 INCH FRANKLIN NY LAW ENFORCEMENT
911 DISPATCH
0715 AM HAIL MORRISONVILLE 44.69N 73.56W
04/11/2011 E0.25 INCH CLINTON NY BROADCAST MEDIA
BROADCAST MEDIA
0715 AM HAIL HINESBURG 44.33N 73.11W
04/11/2011 E0.25 INCH CHITTENDEN VT PUBLIC
PUBLIC
0800 AM FLOOD ALTONA 44.89N 73.66W
04/11/2011 CLINTON NY EMERGENCY MNGR
WATER FLOWING MILITARY TURNPIKE ROUTE 190 NEAR DULEY
ROAD... EMERGENCY MNGR
0800 AM HAIL MONTPELIER 44.27N 72.57W
04/11/2011 E0.25 INCH WASHINGTON VT PUBLIC
PUBLIC
0928 AM HAIL CROWN POINT CENTER 43.95N 73.43W
04/11/2011 E0.88 INCH ESSEX NY POST OFFICE
POST OFFICE
0930 AM HAIL 2 E WEST BRIDPORT 43.96N 73.37W
04/11/2011 E0.75 INCH ADDISON VT TRAINED SPOTTER
TRAINED SPOTTER
1240 PM FLOOD NORTH WILLISTON 44.47N 73.04W
04/11/2011 CHITTENDEN VT DEPT OF HIGHWAYS
NORTH WILLISTON RD CLOSED DUE TO FLOODING ON WINOOSKI
RIVER... DEPT OF HIGHWAYS
0500 PM FLOOD ESSEX CENTER 44.51N 73.06W
04/11/2011 CHITTENDEN VT PUBLIC
ROUTE 128 IS CLOSED DUE TO HIGH WATER BETWEEN ESSEX AND
WESTFORD.
0520 PM FLOOD ENOSBURG CENTER 44.88N 72.76W
04/11/2011 FRANKLIN VT LAW ENFORCEMENT
STATE POLICE REPORT WATER OVER ONE LANE OF BOSTON POST
ROAD IN ENOSBURG.
0548 PM FLOOD JONESVILLE 44.38N 72.94W
04/11/2011 CHITTENDEN VT PUBLIC
ROUTE 2 IS DOWN TO ONE LANE IN JONESVILLE DUE TO WATER
COVERING PART OF THE ROADWAY.
0559 PM FLOOD ORLEANS 44.81N 72.20W
04/11/2011 ORLEANS VT LAW ENFORCEMENT
STATE POLICE REPORT PORTIONS OF RIVER ROAD BETWEEN
ORLEANS AND COVENTRY STATION ARE FLOODED.
&&
LOCONTOLocal storm report, Apr 11, 6:17 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BURLINGTON VT
617 PM EDT MON APR 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 AM HAIL WESTVILLE CENTER 44.94N 74.40W
04/11/2011 E0.75 INCH FRANKLIN NY LAW ENFORCEMENT
911 DISPATCH
0715 AM HAIL HINESBURG 44.33N 73.11W
04/11/2011 E0.25 INCH CHITTENDEN VT PUBLIC
PUBLIC
0715 AM HAIL MORRISONVILLE 44.69N 73.56W
04/11/2011 E0.25 INCH CLINTON NY BROADCAST MEDIA
BROADCAST MEDIA
0800 AM FLOOD ALTONA 44.89N 73.66W
04/11/2011 CLINTON NY EMERGENCY MNGR
WATER FLOWING MILITARY TURNPIKE ROUTE 190 NEAR DULEY
ROAD... EMERGENCY MNGR
0800 AM HAIL MONTPELIER 44.27N 72.57W
04/11/2011 E0.25 INCH WASHINGTON VT PUBLIC
PUBLIC
0928 AM HAIL CROWN POINT CENTER 43.95N 73.43W
04/11/2011 E0.88 INCH ESSEX NY POST OFFICE
POST OFFICE
0930 AM HAIL 2 E WEST BRIDPORT 43.96N 73.37W
04/11/2011 E0.75 INCH ADDISON VT TRAINED SPOTTER
TRAINED SPOTTER
1240 PM FLOOD NORTH WILLISTON 44.47N 73.04W
04/11/2011 CHITTENDEN VT DEPT OF HIGHWAYS
NORTH WILLISTON RD CLOSED DUE TO FLOODING ON WINOOSKI
RIVER... DEPT OF HIGHWAYS
0500 PM FLOOD ESSEX CENTER 44.51N 73.06W
04/11/2011 CHITTENDEN VT PUBLIC
ROUTE 128 IS CLOSED DUE TO HIGH WATER BETWEEN ESSEX AND
WESTFORD.
0520 PM FLOOD ENOSBURG CENTER 44.88N 72.76W
04/11/2011 FRANKLIN VT LAW ENFORCEMENT
STATE POLICE REPORT WATER OVER ONE LANE OF BOSTON POST
ROAD IN ENOSBURG.
0548 PM FLOOD JONESVILLE 44.38N 72.94W
04/11/2011 CHITTENDEN VT PUBLIC
ROUTE 2 IS DOWN TO ONE LANE IN JONESVILLE DUE TO WATER
COVERING PART OF THE ROADWAY.
0559 PM FLOOD ELLENBURG 44.89N 73.84W
04/11/2011 CLINTON NY LAW ENFORCEMENT
STATE POLICE REPORTED MINOR FLOODING ALONG BRADLEY POND
ROAD IN ELLENBURG.
0559 PM FLOOD SARANAC 44.65N 73.74W
04/11/2011 CLINTON NY LAW ENFORCEMENT
STATE POLICE REPORTED MINOR FLOODING ALONG BOWEN ROAD IN
SARANAC.
0559 PM FLOOD ORLEANS 44.81N 72.20W
04/11/2011 ORLEANS VT LAW ENFORCEMENT
STATE POLICE REPORT PORTIONS OF RIVER ROAD BETWEEN
ORLEANS AND COVENTRY STATION ARE FLOODED.
&&
LOCONTOThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 2:59 AM EDT | Flood Watch | BTV | Addison, Caledonia, Chittenden, Essex, Franklin, Grand Isle and 5 more | 28 hr |
| Apr 11, 6:20 AM EDT | River Flood Warning | BTV | Orleans | 36 hr |
| Apr 11, 7:08 AM EDT | Severe Thunderstorm Warning | BTV | Chittenden, Franklin, Grand Isle, Lamoille | 37 min |
| Apr 11, 7:38 AM EDT | Special Weather Statement | BTV | Chittenden, Lamoille, Washington | 52 min |
| Apr 11, 7:48 AM EDT | Areal Flood Warning | BTV | Chittenden | 32 hr |
| Apr 11, 8:00 AM EDT | Areal Flood Warning | BTV | Lamoille, Washington | 8 hr |
| Apr 11, 8:25 AM EDT | Special Weather Statement | BTV | Caledonia | 35 min |
| Apr 11, 9:08 AM EDT | Areal Flood Warning | BTV | Orleans | 57 hr |
| Apr 11, 9:21 AM EDT | Special Weather Statement | BTV | Addison, Washington | 54 min |
| Apr 11, 9:27 AM EDT | Severe Thunderstorm Warning | BTV | Addison, Orange, Rutland, Windsor | 63 min |
| Apr 11, 10:01 AM EDT | Special Weather Statement | BTV | Orange | 14 min |
| Apr 11, 10:02 AM EDT | River Flood Warning | BTV | Lamoille | 30 hr |
| Apr 11, 2:30 PM EDT | Special Weather Statement | BTV | Caledonia, Lamoille | 30 min |
| Apr 11, 3:04 PM EDT | Special Weather Statement | BTV | Essex | 26 min |
| Apr 11, 5:03 PM EDT | Areal Flood Advisory | BTV | Caledonia | 20 hr |
Nearby
River Flood Warnings in Vermont, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.